Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 76, NWS Las Vegas, NV

September 5, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 3:41 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2025, 3:41 AM MST (10:41 UTC)
Expired
Sep 5, 2025, 6:45 AM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 52 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
2567 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

036 
WGUS55 KVEF 051041
FFWVEF
AZC015-051345-
/O.NEW.KVEF.FF.W.0076.250905T1041Z-250905T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
341 AM PDT Fri Sep 5 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  West Central Mohave County in northwestern Arizona...

* Until 645 AM MST.

* At 341 AM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.25 and 1 inch of rain 
  has fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Dolan Springs and Packsaddle Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3567 11450 3577 11434 3549 11402 3541 11429

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JP
2 follow-up statements
851 
WGUS75 KVEF 051210
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
510 AM PDT Fri Sep 5 2025

AZC015-051345-
/O.CON.KVEF.FF.W.0076.000000T0000Z-250905T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
510 AM MST Fri Sep 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM MST THIS 
MORNING FOR WEST CENTRAL MOHAVE COUNTY...

At 510 AM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.25 and 1 inch of rain has 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Dolan Springs and Packsaddle Campground.

ALthough rainfall has ended at certain locations, flash flooding due 
to runoff remains possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3567 11450 3577 11434 3549 11402 3541 11429

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SM
838 
WGUS75 KVEF 051338
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
638 AM PDT Fri Sep 5 2025

AZC015-051348-
/O.EXP.KVEF.FF.W.0076.000000T0000Z-250905T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
638 AM MST Fri Sep 5 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 645 AM MST THIS MORNING FOR 
WEST CENTRAL MOHAVE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3567 11450 3577 11434 3549 11402 3541 11429

$$

SM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 12:57 AM MST, 2 hours 44 minutes earlier. Its key messages:

  • * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week.
Area forecast discussion, Sep 5, 12:57 AM MST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1257 AM PDT Fri Sep 5 2025

.KEY MESSAGES...

* Monsoonal moisture remains in place today before slowly retreating
  eastward out of the region, shifting the best precipitation
  chances further east each day through Saturday.

* Dry conditions and relatively cooler temperatures are expected
  to return next week.

&&

.DISCUSSION...Today through Thursday.

Moisture from tropical storm Lorena will continue to funnel north
into the Desert Southwest today. The greatest moisture will span
from the eastern half of San Bernardino County into Clark and Mohave
counties today, with PWATs between 1.25 and 1.75 inches. Currently
watching a group of strong multicellular storms supported by a vort
max tracking through southern Nevada and northwestern Arizona. So
far they have produced gusts in the 30 to 40 mph range along with
frequent lightning. These should weaken around sunrise. Another
round of convection starts around 18Z, initially favoring high
terrain before moving into the valleys. Some guidance shows
outflow driven storms in the southern Great Basin lasting later
into the night. Once again, brief heavy downpours and gusty
outflow winds are the main concerns. Some of the stronger storms
may produce hail as well. Another round of thunderstorms is
forecast for Saturday, but these are expected to be more limited
in magnitude and coverage. Moisture decreases to the 1.0 to 1.5
inch range as the trough and associated dry air pushes in from the
west. A few lingering storms cannot be ruled out in northwestern
Arizona on Sunday.

A deep, early season trough will track east and its axis should move
into the West Coast by Tuesday. The trough will continue to maintain
dry air and also produce lowering heights aloft, which will result
in a gradual decrease in temperatures through Thursday. Highs should
be 5 to 10 degrees below average by Wednesday, which means highs in
the low 90s in Las Vegas.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast Package...There is
a risk of thunderstorms moving in from the northeast overnight. The
most likely scenario is for the terminal to see outflow winds, but a
storm at the terminal cannot be ruled out. Quiet weather is likely
to return around sunrise Friday, followed by light easterly winds
developing around mid morning. New thunderstorms are expected to
develop over the mountains in the afternoon, with small chances for
outflow winds and for a storm at or near the terminal. Quiet weather
should return Friday evening. Temperatures expected to remain below
100F.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Isolated to scattered
thunderstorms will continue overnight, with the greatest chances in
Lincoln, Clark, and Mohave counties. New thunderstorms are expected
to develop across the region Friday afternoon, mainly over the
mountains. The main threats with thunderstorms will be erratic gusty
winds, heavy rain, and low ceilings with terrain obscuration. Away
from storms, VFR conditions are expected with wind gusts less than
20 knots.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Meltzer
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:14 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 2:39 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 4:36 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 5:06 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 5:15 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 6:23 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.